MAUDE Adverse Event Report: MICROVENTION, INC. LVIS 4.5X23 (HDE); STENT

MICROVENTION, INC. LVIS 4.5X23 (HDE); STENT
Model Number 213025-LVIS-D-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889)
Date of Event 10/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The stent was implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.There was no reported device malfunction.The physician stated that the hemorrhage from the rupture of the m1 artery was not related to the stent.The device performed as expected.The instructions for use (ifu) identifies hemorrhage and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a patient was being treated for a high-grade (90%) stenotic atherosclerotic plaque in the left mca.After the first inflation with a balloon (non-microvention), there was significant improvement of flow; however, 80% stenosis remained.A second, larger balloon (non-microvention) was advanced and inflated at the same site.A post-dilatation angiogram revealed active contrast extravasation from a ruptured mca.The lvis stent was successfully deployed without complications at the bleeding site as treatment for the bleeding, followed by coil embolization and total occlusion of the m1 arterial segment.Follow-up angiogram demonstrated total resolution of the extravasation, and the balloon and microcatheter were removed.No further therapy was administered to the patient per the family's request due to the poor prognosis.The clinical research nurse reported that the patient died; however, the death was a result of the procedure and was not caused by the lvis.

Brand Name
LVIS 4.5X23 (HDE)
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7023178
Report Number2032493-2017-00283
Device Sequence Number1051021
Product Code NJE
UDI-Device Identifier00812636022215
UDI-Public(01)00812636022215(11)161019(17)190930(10)16101922
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2019
Device Model Number213025-LVIS-D-HDE
Device Lot Number16101922
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR